New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

ms.kentucky
Regular Member


Date Joined Jul 2006
Total Posts : 45
   Posted 9/5/2006 5:43 PM (GMT -7)   
sad  Anyone ever been on a hormone called Estratest?? Whats the big connection with estrogen, progesterin, and testosterone with the breast cancers? C'mon ladies, enlighten me.

babyseeester
Veteran Member


Date Joined Oct 2004
Total Posts : 826
   Posted 9/6/2006 3:13 PM (GMT -7)   
I've never heard of that hormone.  I've been put on Tamoxifen for at least 2 years and then will switch to an aromatase inhibitor.  They have less side effects, although I'm doing fine on Tamoxifen. 
 
Some BC's feed on the estrogen in our bodies.  The more we have, the more chance of BC.  Mine was that type.  The good thing is, that type usually responds to chemo better.  I've learned that the more fat we have, the more estrogen we have, so that can be a factor in BC.  So, I now look at weight loss as a medical necessity more than ever.  Also important is a study that showed women who walked at least 3 hours a week have a 50% reduction in BC recurrance.  I am proud to say that I've stuck to walking for over a year now.  I've kind of slacked off a bit, but at least I'm still doing it.  After I recover from this latest surgery, I am determined to get back on track.
 
I hope that helps.
L & H,
Kathy


MNlady13
Veteran Member


Date Joined Jul 2003
Total Posts : 2044
   Posted 9/10/2006 2:52 PM (GMT -7)   
Here is an article on HRT from www.imaginis.com. It might have some information on Estratest for you. At least it is what came up when I put Estratest into the search window at Imaginis. Hope it is helpful. Lauri
 
http://www.imaginis.com/breasthealth/hrt_print.asp
"Go confidently into the direction of your dreams. Live the life you always imagined" Thoreau
 
Life is not measured by the number of breaths we take, but by the moments that take our breath away.


gumoore
Regular Member


Date Joined Jun 2006
Total Posts : 36
   Posted 9/18/2006 5:28 PM (GMT -7)   
This is what I found on the web:

Brand name:
Estratest
Pronounced: ESS-truh-test
Generic name: Esterified estrogens and Methyltestosterone

--------------------------------------------------------------------------------
Why is this drug prescribed?

Estratest tablets quell the flushing, sweating, "hot flashes," and vaginal irritation that trouble three-quarters of all women when they reach menopause. Estratest works by replacing some of the estrogen that is lost when the reproductive system shuts down. Although it relieves the physical symptoms of menopause, it won't help emotional symptoms such as depression if the physical symptoms are absent. It combines supplemental estrogen with a synthetic form of the male hormone testosterone, and is prescribed when estrogen alone fails to relieve menopausal symptoms.

--------------------------------------------------------------------------------

Most important fact about this drug

Estrogen replacement therapy increases the risk of endometrial cancer (cancer in the lining of the uterus). The higher the dose and the longer the treatment, the greater the risk. It's wise, therefore, to limit yourself to the smallest dose that provides relief, and to stop the treatment as soon as you can. It's also essential to have regular checkups and to report any unusual vaginal bleeding to your doctor immediately.
Gayle
 
Life is short, wear your party pants!

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 1:21 PM (GMT -7)
There are a total of 2,734,211 posts in 301,194 threads.
View Active Threads


Who's Online
This forum has 151319 registered members. Please welcome our newest member, Geezer Jock.
356 Guest(s), 16 Registered Member(s) are currently online.  Details
Chask, DBwithUC, JayMot, Bololidat, Chanymom, KAR90, dismissed, Mpac1, mpost, biker90, Mad Martha, pmm73, ChickenArise, catti, kcsmith72, straydog


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer